Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reaction To Atazanavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

... What Is Atazanavir? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral
Ask the Experts

Hepatitis or reaction to Ritonavir

What is causing me to have yellowing of the whites of my eyes and slight change in skin tone? I have also had headaches body aches and low grade fever with night sweats and chills and some mild stomach upset. My last labs in Feb show a CD-4 count of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...If the yellow appearance is due to an increase in bilirubin levels (from either the atazanavir or some form of hepatitis) that should be simple to determine by blood tests and an examination. It would be unusual to have Read more »

GERD reaction

I experience GERD to the point of heart and throat palpations real severe.I have been taking Nexium for years, no longer helps. I watch what I eat,lost 30 lbs. Also diabetic.Any suggestions on what to take?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...for your post.The only HIV medication with a significant drug-drug interaction with proton-pump inhibitors, like Nexium, is atazanavir (Reyataz). For this reason, for my patients with serious issues with GERD or acid indigestion, I'll tend to... Read more »

my cousins meds bad reaction

my almost 40 year-old brazilian cousin[will be 40 in february] was diagnosed with hiv in may 2006, cd4 216 VL 136.000 .he had no sympthoms since then except for herpes zooster which made him go through an HIV blood test. he was completed healed...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...He likely has a high bilirubin level due to the atazanavir. perhpas 5% of patients on atazanavir develop a high level that is noticealbe and leads to consideration of changing the atazanavir Read more »

Atripla vs truvada/boosted atazanavir

I have through personal experience and anecdotal evidence from a number of friends and acquiantances to have to add a strong word of caution to Dr Pierone's recommendation of Atripla over truvada/boosted Atazanvir.If you have any repeat ANY history...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...people have neuro-cognitive side effects which can be quite severe, just as in your case. But your experience, and the similar reactions that your friends had, does not mean that more than 50 percent of people will have such problems. This is... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Reyataz (Atazanavir) From The Body's "Ask the Experts" Forums

...started taking Reyataz (atazanavir), Truvada (tenofovir/FTC) and Norvir (ritonavir) last night. I was bracing myself for a bad reaction, but so far I'm feeling fine. What side effects should I be looking out for? For instance, are any of these... Read more »
AIDSinfo

An Overview of Reyataz (Atazanavir)

... at-a-za-NA-veer Brand Name: Reyataz Other Name(s): ATV, ATZ, BMS 232632 (atazanavir), BMS-232632-05 (atazanavir sulfate) Drug Class: Protease Inhibitors Atazanavir, also known as Reyataz, is a type of medicine Read more »
AIDS InfoNet

Chemistry Panel

...calcium is a major component of bones and teeth. Calcium is also needed for nerves and muscles to work properly, and in chemical reactions in the cells. The body controls the amount of calcium in the blood. However, the amount of protein in the... Read more »
Canadian AIDS Treatment Information Exchange

ACTG 5202 -- Effectiveness of Different Treatments

...or atazanavir-ritonavir was used. Historically, about 8% of abacavir users were at risk for developing a hypersensitivity reaction to this drug. However, hypersensitivity testing via a simple blood test is increasingly done by doctors before... Read more »
Connect With Others

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
...taking meds in May this year I was put on Truvda and Sustiva first, and was taken off them due to a serstensive buring rash reaction, I was tould by my Docktor an extremely rare to get so bad. Then I was moved to taking Truvada & Atazanavir... Read more »

HIV is not for sissies

Posted by ScotCharles, 3 Replies
...meds for 15 years. During my time with HIV, I have been hospitalized three times, once with PCP, another time with an allergic reaction to Bactrim, and once with Viread related pancreatitis. I have taken AZT, epivir, zerit, DDC, DDI, sustiva,... Read more »

started meds and hate it.

Posted by frank74, 9 Replies
I started meds because my vl was too high 100,000 and cd4 dropped to below 500. I don't have any physical issues with meds but I is more emotional. It's a twice daily reminder of it(HIV) that before I could forget about it for a while. Read more »

cost of hiv

Posted by hopefulone, 8 Replies
curious...what is the cost of hiv in terms of medical treatment...i am not currently on medicine and am curious what the disease costs some of you guys on an annual basis....thanks Read more »